Just had my first day of Salumedral treatment and now I cannot sleep.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

artmom
New Member


Date Joined Aug 2007
Total Posts : 2
   Posted 8/14/2007 2:08 AM (GMT -6)   
I am new to this sight and I figured that this would be a good place to get some info and some support from others with MS.  This is actually my third time going through this since being diagnosed 2 years ago.  I am taking copaxone injections and it seams to slowed down the number of relapses I have had, but this still kind of scares me a little.  I figured if I cannot sleep, I might as well do something somewhat constructive.
 
My father and I were trying to find out how the steroids help with the relapses. We got some info about how it with inflamation. Can anyone give me more info?  I would really appreciate  any help.

momofltlbrat
Regular Member


Date Joined Apr 2007
Total Posts : 164
   Posted 8/14/2007 6:47 AM (GMT -6)   
Hi Artmom,
 
When I complained to a friend, who has MS, that they were putting me on Solumedrol, she said someone told her other than stopping the inflammation, it stops the risk of more demylination, or plaques.  This wasn't from a doctor, but from a physical therapist she knows.  So it put in a better frame of mind about taking steroids.  If it really stops the another plaque, which once it is there you can't get rid of it, the side effects didn't bother me as much.
 
I too, don't sleep when on Solumedrol, and when I hurt and just want to rest that is the most annoying thing.  So if I can't sleep, I just lay whereever I'm comfortable and read.  No sense fighting the insomnia, I know I won't win.
 
Hope this also helps you put a better spin on Solumedrol when you need it.
 
Debbie

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 8/14/2007 11:13 AM (GMT -6)   
Hey Artmom!

Welcome to the board! I"m so glad u were being constructive and found us! This is a great site with lots of wonderful people who will do all they can to support u and help u find answers. I'm not dx'd, so can't answer u'r question from experience, but will tell u that the steriods are meant to help u get over the flare a bit sooner. Maybe not right away..and maybe u'll be left with residual symptoms, but they are intended to help speed up the process for u. Sometimes they don't work tho...each person is different...so is each episode of use. I'm glad the Copaxone seems to be helping and hope that continues. Are u on any other meds? What are u'r primary symptoms?

We have live chat's on Monday at 6:00pm cst each week. I hope u'll join us! It's a great chance to get to know the other members and get to ask some questions and get answers right then! Again, welcome to the board!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 8/14/2007 2:56 PM (GMT -6)   
Hi Artmom,
I too had sleepless nights when i got the steroid treatment. It really rev's you up, LOL. I was doing dishes and ironing at 1 am when i was going for the treatment, however that was the only thing that seemed to get me on the road to recovery. It made me feel great and finally under control for once. Good Luck with everything and welcome to the board!
Take care,
Lynn
Dx Dec 06, Rebif,44mcgs 3 x wk, Baclofen, Lyrica, Celexa


Uprightnbreathin
New Member


Date Joined Aug 2007
Total Posts : 19
   Posted 8/14/2007 2:57 PM (GMT -6)   
Hi Artmom,

I have also had sleepless nights while on steroid infusion treatments. I have found that Lunesta works great for being able to keep up on your sleep. Hope this info will help you for future steroid treatments. Best wishes!

Post Edited (Uprightnbreathin) : 8/14/2007 3:08:50 PM (GMT-6)


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 8/14/2007 3:21 PM (GMT -6)   
Hi Artmom,
 
    Welcome!  I'm gonna give you a link here to look at.  It gives a more technical explanation on how steroids work, better than I could explain in detail here anyway :-) Please feel free to ask any questions or share your experiences here.  We all look forward to getting to know you better.
 
 
 
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/14/2007 5:43 PM (GMT -6)   
Hi Artmom,
I can't understand why your neuro didn't give you some sleeping meds, xanax for the jitters and pepcid for the heartburn/reflux it gives you.  My docs always give me those meds if I'll be on the steroids.
 
Please call your doc and let them know you can'r sleep and ask about the meds I mentioned.
 
The steroids are somewhat controversional, some docs don't use them at all for ms.  They can help shorten the exaserbations but they don't stop them nor do they keep them from happening.
 
I really hope you get some help and that you are feeling better soon!  Take care.
Michelle ><>
 
 

Happy Moments, Praise God.
Difficult Moments, Seek God.
Quiet Moments, Worship God.
Painful Moments, Trust God.
Every Moment, Thank God.


Buckeye
Regular Member


Date Joined Aug 2006
Total Posts : 68
   Posted 8/14/2007 8:51 PM (GMT -6)   
Welcome, Ahhh yes, sleepless in _ _ _ _ _ _
I take a Benadryl Trust me it Works every time. Over the counter. A little less of a sedative than Rx
Don't try to stay up. This is a time where you need to rest, even though you are all hopped up.
Relax, relax

I just got switched to Tysabri, WOW I'm like a lighting bolt but trying to just not to where myself out.
I haven't been up this late for consecutive days since like college...
Look at me rambling on.

Welcome

Wolverine
New Member


Date Joined Dec 2007
Total Posts : 1
   Posted 12/13/2007 6:57 PM (GMT -6)   

Hi Buckeye,

I'm new to this site, finding it by accident when I Googled Solu-Medral.  I'm starting Solu-Medral tomorrow for 5-days.  Anywho, I know this is off the subject for this thread, but I don't know of a way to send this question to you off the thread.  All others, please excuse me for doing this.

What disease modifying drug(s) were you on and how long were you off it(them) before going on Tysabri? 

Go Blue,

Wolverine 


pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 12/18/2007 6:06 PM (GMT -6)   
Hi Artmom,oohh the steroids make me soooo lively I almost feel like I can do stuff that I used to do before..A valium can help ya relax some..But a few days later I find that I "crash" just want to sleep..I am on avonex with the steriods every 3 months for 3 days...Last MRI in nov..NO new active lesions...which was good to hear. Good luck to you and take care..pokey79
diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 6:48 PM (GMT -6)
There are a total of 2,886,331 posts in 316,704 threads.
View Active Threads


Who's Online
This forum has 157796 registered members. Please welcome our newest member, Rjfdgkde.
939 Guest(s), 19 Registered Member(s) are currently online.  Details
bhorvat, notsosicklygirl, 0311, Dahlias, countess18, Purrrsiankitty, Michael_T, pasayten, ArtAngel, Iyace, The Dude Abides, Dr Gearhead, Gutsycal, mareish, Labradorite, Stewvlle12, straydog, NeedUChelp, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer